MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined reproducible, discordant positive vitros ahbs results were obtained from a single patient sample tested on two different vitros xt7600 integrated systems using vitros ahbs reagent lot 5200.The vitros ahbs positive results were discordant when compared to anti-hbs negative results obtained from the same sample tested using a non-vitros roche cobas and a fuji rebio limipulse systems, and on two alternate vitros ahbs reagent lots 5160 and 5230.The assignable cause of the event is unknown.A performance issue with vitros ahbs reagent lot 5200 cannot be ruled out as a contributing factor as the ahbs positive results were isolated to reagent lot 5200.The customer obtained ahbs negative results from the same sample tested using two alternate vitros ahbs reagent lots and from two non-vitros anti-hbs methods.A review of historical quality control results obtained using vitros ahbs reagent lot 5200 indicated acceptable performance.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros ahbs reagent lot 5200.The customer did not perform any precision testing on the instrument and no mention of an assessment of the instrument performance at the time of the event was made.Therefore, an instrument performance issue cannot be ruled out as contributor to the event.No information was provided concerning pre-analytical sample processing.It was not possible to establish if the customer was following the sample collection device manufactures recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was potentially present in the affected sample.However, since the vitros discordant reactive results were reproducible, improper pre-analytical sample processing did not likely contribute to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solutions center (tsc) to report reproducible discordant positive results obtained from a patient sample processed using vitros anti-hbs (ahbs) reagent lot 5200 on two vitros xt7600 integrated systems when compared to anti-hbs negative results obtained from two non-vitros systems as well as alternate vitros anti-hbs reagent lots.Vitros anti-hbs results 30.9, 28.8 miu/ml (>12 is antibody pos) vs.The expected result of negative.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant positive vitros ahbs results were not reported from the laboratory and there was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 608544.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21112142
Report Number3007111389-2025-00005
Device Sequence Number8760175
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public(01)10758750001682(17)250322(11)240701(10)5200
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Catalogue Number6801925
Device Lot Number5200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown